Alert archive / Florida / Flash Flood Warnings in 2002
Flash Flood Warning 1, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Jun 21, 2002, 11:18 AM EDT for Duval County, Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2002, 11:18 AM EDT (15:18 UTC)
- Expired
- Jun 21, 2002, 3:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 3.3 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 345 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 448 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KJAX 211518
FFWJAX
FLC031-211900-
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1115 AM EDT FRI JUN 21 2002
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* FLOOD WARNING FOR...
DUVAL COUNTY IN NORTHEAST FLORIDA
* UNTIL 300 PM EDT
* AT 1100 AM EDT...SKYWARN WEATHER SPOTTERS REPORTED FLOODING IN
SEVERAL LOCATIONS IN DUVAL COUNTY. HEAVY RAINFALL IS EXPECTED TO
CONTINUE INTO THE MID-AFTERNOON AND WILL LIKELY LEAD TO MORE
SIGNIFICANT FLOODING. IF YOU ARE IN A FLOOD PRONE AREA AND HAVE
EXPERIENCED FLOODING IN THE PAST YOU MAY EXPERIENCE FLOODING THIS
AFTERNOON. INTERESTS IN FLOOD PRONE AREAS SHOULD TAKE ACTION NOW
TO PROTECT LIFE AND PROPERTY.
* DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU
ARE IN THE WARNING AREA TAKE PROTECTIVE ACTIONS IMMEDIATELY.
$$
LAT...LON 3053 8151 3021 8142 3014 8148 3015 8162
3021 8169 3019 8202 3027 8202 3055 8172
SANDRIKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 9:00 AM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 21, 9:00 AM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 900 AM EDT FRI JUN 21 2002 LOW LEVEL COASTAL TROUGH LIES RIGHT ALONG THE IMMEDIATE COAST THIS MORNING WITH A MESO LOW SPINNING WEST ACROSS FLAGLER AND PUTNAM COUNTIES. THE MESO-LOW IS SERVING TO FOCUS THE GREATEST SURFACE CONVERGENCE AND THE THE MAIN RAINFALL BANDS OVER ST JOHNS...CLAY... DUVAL...NASSAU AND CAMDEN COUNTIES. I EXPECT HEAVY RAINFALL TO CONTINUE BETWEEN THE COAST AND THE ST JOHNS RIVER NORTH OF DOWNTOWN AND ALSO EAST OF I-95 NORTH OF DOWNTOWN. RAINFALL TOTALS IN GENERAL HAVE BEEN REASONABLE BUT A FEW LOCATIONS...LIKE NEAR ST AUGUSTINE... HAVE BEEN DUMPED ON WITH UP TO FOUR INCHES OF RAIN. SINCE THE AREA IS SOMEWHAT SATURATED (HOW LONG HAS IT BEEN SINCE I COULD SAY THAT) AND IT DOESNT LOOK LIKE THE RAINFALL WILL LET UP THIS MORNING HAVE ISSUED AN URBAN AND SMALL STREAM FLOOD ADVISORY FOR DUVAL...NASSAU AND ST JOHNS COUNTIES. I DONT SEE THE NEED FOR A FLOOD WATCH AT THIS TIME AND FEEL MOST PROBLEMS WILL BE IN POOR DRAINAGE LOCATIONS. ALSO THE ADVISORY SERVES TO FURTHER HIGHLIGHT THE POSSIBILITY OF FLOODING AND I LEFT OPEN THE POSSIBILITY OF WARNINGS SHOULD SIGNIFICANT FLOODING OCCUR. WITH THE UPPER LEVEL LOW SPINNING OVER THE FORECAST AREA THE REMAINDER OF THE DAY SHOULD BE NASTY. FOCUS MAY SHIFT FROM THE COAST TO INLAND LOCATIONS THIS AFTERNOON...ESPECIALLY IF THE DRY SLOT ALLOWS SIGNIFICANT DAYTIME HEATING OVER THE SOUTHERN ZONES. STAY TUNED WEATHER FANS. MARINE...ST AUGUSTINE RINNING 17-20 KNOTS THIS AM AND WILL KEEP SMALL CRAFT EXERCISE CAUTION GOING. .JAX... .GA...NONE. .FL...NONE.. SANDRIK
In the hours before
Special weather statement, Jun 21, 10:30 AM EDT, 48 minutes before
FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-212000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1030 AM EDT FRI JUN 21 2002 ...FLOOD WATCH FOR CAMDEN...CLAY...DUVAL...GLYNN...NASSAU AND ST JOHNS COUNTIES THROUGH 4 PM... AN UPPER LEVEL LOW PRESSURE OVER THE SOUTHEAST STATES WAS DRAWING VERY MOIST AIR FROM THE CARIBBEAN SEA AND GULF OF MEXICO ACROSS THE AREA. A SURFACE TROF AND LOW PRESSURE CENTER WERE DEVELOPING ALONG THE NORTHEAST FLORIDA COAST AND WERE DRAWING VERY MOIST ATLANTIC OCEAN AIR ACROSS THE REGION. THE COMBINATION OF THE TWO AIR MASSES WILL RESULT IN VERY HEAVY RAINFALL TODAY ALONG THE COAST FROM SAINT SIMONS ISLAND SOUTH TO MATANZAS INLET AND FROM THE COASTLINE INLAND TO HIGHWAY 301. STORM SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCES OF FLOODING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:55 PM EDT | Flash Flood Warning | JAX | Duval | 3 hr |
Nearby
Flash Flood Warnings in Florida, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.